Download this article
Download this article For screen
For printing
Recent Issues

Volume 27
Issue 9, 3387–3831
Issue 8, 2937–3385
Issue 7, 2497–2936
Issue 6, 2049–2496
Issue 5, 1657–2048
Issue 4, 1273–1655
Issue 3, 823–1272
Issue 2, 417–821
Issue 1, 1–415

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Isometry groups with radical, and aspherical Riemannian manifolds with large symmetry, I

Oliver Baues and Yoshinobu Kamishima

Geometry & Topology 27 (2023) 1–50
Bibliography
1 O Baues, Infra-solvmanifolds and rigidity of subgroups in solvable linear algebraic groups, Topology 43 (2004) 903 MR2061212
2 A Borel, Compact Clifford–Klein forms of symmetric spaces, Topology 2 (1963) 111 MR146301
3 N Bourbaki, Lie groups and Lie algebras, Chapters 7–9, Springer (2005) MR2109105
4 G E Bredon, Introduction to compact transformation groups, 46, Academic (1972) MR0413144
5 K S Brown, Cohomology of groups, 87, Springer (1982) MR672956
6 P E Conner, F Raymond, Actions of compact Lie groups on aspherical manifolds, from: "Topology of manifolds" (editors J C Cantrell, C H Edwards Jr.), Markham (1970) 227 MR0271958
7 M W Davis, The geometry and topology of Coxeter groups, 32, Princeton Univ. Press (2008) MR2360474
8 B Farb, S Weinberger, Isometries, rigidity and universal covers, Ann. of Math. 168 (2008) 915 MR2456886
9 H Geiges, Normal contact structures on 3–manifolds, Tohoku Math. J. 49 (1997) 415 MR1464186
10 M Gotô, Faithful representations of Lie groups, II, Nagoya Math. J. 1 (1950) 91 MR38981
11 M J Greenberg, J R Harper, Algebraic topology: a first course, 58, Benjamin Cummings (1981) MR643101
12 W c Hsiang, J L Shaneson, Fake tori, from: "Topology of manifolds" (editors J C Cantrell, C H Edwards Jr.), Markham (1970) 18 MR0281211
13 S Illman, Existence and uniqueness of equivariant triangulations of smooth proper G–manifolds with some applications to equivariant Whitehead torsion, J. Reine Angew. Math. 524 (2000) 129 MR1770606
14 N Jacobson, Lie algebras, 10, Interscience (1962) MR0143793
15 J L Koszul, Lectures on groups of transformations, 32, Tata Institute of Fundamental Research (1965) MR0218485
16 R S Kulkarni, F Raymond, 3–Dimensional Lorentz space-forms and Seifert fiber spaces, J. Differential Geom. 21 (1985) 231 MR816671
17 K B Lee, F Raymond, Seifert fiberings, 166, Amer. Math. Soc. (2010) MR2731766
18 J J Millson, On the first Betti number of a constant negatively curved manifold, Ann. of Math. 104 (1976) 235 MR422501
19 J Milnor, On fundamental groups of complete affinely flat manifolds, Advances in Math. 25 (1977) 178 MR454886
20 G D Mostow, Arithmetic subgroups of groups with radical, Ann. of Math. 93 (1971) 409 MR289713
21 G D Mostow, Strong rigidity of locally symmetric spaces, 78, Princeton Univ. Press (1973) MR0385004
22 S B Myers, N E Steenrod, The group of isometries of a Riemannian manifold, Ann. of Math. 40 (1939) 400 MR1503467
23 R S Palais, On the existence of slices for actions of non-compact Lie groups, Ann. of Math. 73 (1961) 295 MR126506
24 M S Raghunathan, Discrete subgroups of Lie groups, 68, Springer (1972) MR0507234
25 D Segal, Polycyclic groups, 82, Cambridge Univ. Press (1983) MR713786
26 A N Starkov, A counterexample to a theorem on lattices in Lie groups, Vestnik Moskov. Univ. Ser. I Mat. Mekh. (1984) 68 MR764036
27 W Tuschmann, Collapsing, solvmanifolds and infrahomogeneous spaces, Differential Geom. Appl. 7 (1997) 251 MR1480538
28 E B Vinberg, V V Gorbatsevich, O V Shvartsman, Discrete subgroups of Lie groups, from: "Lie groups and Lie algebras, II : Discrete subgroups of Lie groups and cohomologies of Lie groups and Lie algebras" (editor E B Vinberg), Encyclopaedia Math. Sci. 21, Springer (2000) 1 MR1756407
29 C T C Wall, Surgery on compact manifolds, 69, Amer. Math. Soc. (1999) MR1687388
30 B Wilking, Rigidity of group actions on solvable Lie groups, Math. Ann. 317 (2000) 195 MR1764235